Alert archive / Illinois / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 113, NWS Quad Cities, IA

September 17, 2015Jo Daviess County, Stephenson County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Sep 17, 2015, 4:48 PM CDT for Jo Daviess County, Stephenson County, Illinois. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 17, 2015, 4:48 PM CDT (21:48 UTC)
Expired
Sep 17, 2015, 5:30 PM CDT
In force
42 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.5 in
Wind
50.0 mph

Counties Jo Daviess County, IL, Stephenson County, IL

The radar

The Quad Cities radar (KDVN), 107 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 17, 5:11 PM CDTTSTM WND GST 60Pearl City, ILSMALL TREE BRANCHES DOWN IN TOWN WITH SIDEWAYS RAIN AT TIMES...REPORT SENT TO NWS FACEBOOK PAGE.
Sep 17, 5:35 PM CDTTSTM WND GST 50German Valley, IL50 MPH WIND GUST ALONG WITH TORRENTIAL RAINFALL. CARS PULLING OFF THE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2015-09-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 347 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2015-09-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
347 J/kg
Mixed-layer CIN
-167 J/kg
Mixed-layer LCL
978 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

134 
WUUS53 KDVN 172148
SVRDVN
ILC085-177-172230-
/O.NEW.KDVN.SV.W.0113.150917T2148Z-150917T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
448 PM CDT THU SEP 17 2015

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN JO DAVIESS COUNTY IN NORTHWESTERN ILLINOIS...
  STEPHENSON COUNTY IN NORTHWESTERN ILLINOIS...

* UNTIL 530 PM CDT

* AT 448 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MASSBACH...
  OR 12 MILES NORTH OF MOUNT CARROLL...MOVING EAST AT 30 MPH.

  HAZARD...PING PONG BALL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. 

* LOCATIONS IMPACTED INCLUDE...
  FREEPORT...LENA...STOCKTON...PEARL CITY...CEDARVILLE...DAVIS...
  DAKOTA...GERMAN VALLEY...ROCK CITY...RIDOTT...LORAN...KENT...RED
  OAK...WILLOW...SCIOTO MILLS...ELMOVILLE...STOCKTON AIRPORT...
  STEPHENSON  COUNTY FAIRGROUNDS...ALBERTUS AIRPORT AND ELEROY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
THE QUAD CITIES.

&&

LAT...LON 4220 8940 4220 9003 4234 9007 4249 8940
TIME...MOT...LOC 2148Z 270DEG 24KT 4227 9002 

HAIL...1.50IN
WIND...<50MPH
 
$$

05
4 follow-up statements
181 
WWUS53 KDVN 172158
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
458 PM CDT THU SEP 17 2015

ILC085-177-172230-
/O.CON.KDVN.SV.W.0113.000000T0000Z-150917T2230Z/
JO DAVIESS IL-STEPHENSON IL-
458 PM CDT THU SEP 17 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHEASTERN JO DAVIESS AND STEPHENSON COUNTIES...

AT 458 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PEARL CITY...
OR 12 MILES WEST OF FREEPORT...MOVING EAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
FREEPORT...LENA...PEARL CITY...CEDARVILLE...DAVIS...DAKOTA...GERMAN
VALLEY...ROCK CITY...RIDOTT...LORAN...KENT...STEPHENSON  COUNTY
FAIRGROUNDS...ALBERTUS AIRPORT...RED OAK...ELEROY...DAMASCUS...
WINNESHIEK...WILLOW...SCIOTO MILLS AND BOLTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
THE QUAD CITIES.

&&

LAT...LON 4220 8940 4220 8998 4234 8999 4249 8940
TIME...MOT...LOC 2158Z 268DEG 29KT 4227 8988 

HAIL...1.00IN
WIND...<50MPH
 
$$

05
666 
WWUS53 KDVN 172204
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
504 PM CDT THU SEP 17 2015

ILC085-172213-
/O.CAN.KDVN.SV.W.0113.000000T0000Z-150917T2230Z/
JO DAVIESS IL-
504 PM CDT THU SEP 17 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JO DAVIESS COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4220 8940 4220 8992 4231 8992 4240 8940
TIME...MOT...LOC 2203Z 269DEG 28KT 4227 8981 

$$

ILC177-172230-
/O.CON.KDVN.SV.W.0113.000000T0000Z-150917T2230Z/
STEPHENSON IL-
504 PM CDT THU SEP 17 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHERN STEPHENSON COUNTY...

AT 503 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PEARL CITY...
OR 9 MILES WEST OF FREEPORT...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
FREEPORT...PEARL CITY...GERMAN VALLEY...RIDOTT...LORAN...STEPHENSON
COUNTY FAIRGROUNDS...ALBERTUS AIRPORT...ELEROY...WINNESHIEK...BOLTON
AND SCIOTO MILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
THE QUAD CITIES.

&&

LAT...LON 4220 8940 4220 8992 4231 8992 4240 8940
TIME...MOT...LOC 2203Z 269DEG 28KT 4227 8981 

HAIL...1.00IN
WIND...60MPH
 
$$

05
856 
WWUS53 KDVN 172219
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
519 PM CDT THU SEP 17 2015

ILC177-172230-
/O.CON.KDVN.SV.W.0113.000000T0000Z-150917T2230Z/
STEPHENSON IL-
519 PM CDT THU SEP 17 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHERN STEPHENSON COUNTY...

AT 519 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FREEPORT...
MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
FREEPORT...GERMAN VALLEY...RIDOTT...STEPHENSON  COUNTY FAIRGROUNDS...
ALBERTUS AIRPORT...WINNESHIEK AND BOLTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
THE QUAD CITIES.

&&

LAT...LON 4220 8940 4220 8982 4232 8981 4240 8940
TIME...MOT...LOC 2219Z 261DEG 26KT 4225 8968 

HAIL...1.00IN
WIND...60MPH
 
$$

05
358 
WWUS53 KDVN 172232
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
532 PM CDT THU SEP 17 2015

ILC177-172242-
/O.EXP.KDVN.SV.W.0113.000000T0000Z-150917T2230Z/
STEPHENSON IL-
532 PM CDT THU SEP 17 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN STEPHENSON COUNTY HAS
EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4220 8940 4220 8982 4232 8981 4240 8940
TIME...MOT...LOC 2231Z 270DEG 24KT 4225 8968 

$$

05

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 2:54 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Sep 17, 2:54 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
254 PM CDT THU SEP 17 2015

.SYNOPSIS...
ISSUED AT 224 PM CDT THU SEP 17 2015

THIS WILL BE A SHORT DISCUSSION SINCE STRONG STORMS CONTINUE OVER
THE REGION. ANALYSIS AT 2 PM DEPICTS COLD FRONT ENTERING FAR NW
IOWA WITH MOISTURE POOLING AHEAD OF FRONT OF DEWPOINTAS NEAR 70.
SHORT TERM TOOLS WITH LOTS OF CLOUDS SUPPORTS A CONVECTIVE LINE TO
FIRE AHEAD OF THE BOUNDARY THE NEXT FEW HOURS AND MOVE ACROSS THE
FORECAST AREA TONIGHT. UPPER TROUGH DIGGING IN THE INTERMOUNTAIN
WEST WILL PRODUCE A WAVE ON THE FRONT LATE FRIDAY. ALL THE AREA
SHOULD SEE WIDESPREAD .75 TO 1.5 PLUS INCHES THE NEXT 30 HOURS
WITH ISOLATED 2 PLUS INCH AMOUNTS POSSIBLE. UPSTREAM ENERGY INDICATES
QUIET AND PLEASANT EARLY FALL WEATHER THEN INTO LATE NEXT WEEK.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 224 PM CDT THU SEP 17 2015

TONIGHT...CONVECTIVE LINE SHOULD MOVE ACROSS THE FORECAST AREA MID
EVENING TO LATE OVERNIGHT WITH SOME STRONG STORMS POSSIBLE UNTIL
LATE EVENING DUE TO RISK OF STRONG AND GUSTY WINDS OVER 40 MPH.
AN ISOLATED LOWER END SEVERE STORM IS NOT OUT THE QUESTION BUT
THIS WOULD NEED TO OCCUR BEFORE LATE EVENING AND AHEAD OF THE
LINE. MAIN ISSUE WILL BE RAINFALL RATES OF UP TO 2 INCHES AN HOUR
WITH THE NORTHERN 1/2 OR MORE OF THE REGION TO PICK UP THE HEAVIEST
AMOUNTS WITH THREE QUARTERS TO 1 PLUS INCH AMOUNTS MOST COMMON.
SOUTH 1/3 TO 1/2 SHOULD SEE LIGHTER AND MORE SPOTTY AMOUNTS GENERALLY
LESS THAN A HALF INCH. POPS ARE LIKELY TO CATEGORICAL TONIGHT.
FLASH FLOOD GUIDANCE IS WELL OVER 2 INCHES TO NEAR 3 INCHES WITH
ANY WATER ISSUES TO BE MINOR...IF AT ALL UNLESS SEE ANY AMOUNTS
NEAR 3 INCHES WHICH IS REMOTE AT THIS TIME. LOWS LOWER 60S NW TO
NEAR 70F DEGREES FAR SOUTH TONIGHT.

FRIDAY...PARTLY CLOUDY SKIES WILL BECOME CLOUDY WITH AREAS OF RAIN
AND EMBEDDED THUNDER TO OVERSPREAD MOST TO ALL THE REGION BY MID
TO LATE AFTERNOON AS SURFACE LOW DEVELOPS ALONG THE FRONT AND
PASSES NEAR OR SOUTH OF KEOKUK BY EARLY EVENING. LIMITED INSTABILITY
SUPPORTS ISOLATED OR NO THUNDER ALONG AND NORTH OF HIGHWAY 30.
LOCATIONS ALONG AND SOUTH OF HIGHWAY 34 MORE SUSCEPTIBLE FOR
CONVECTION BUT HIGHEST INSTABILITY AND RISK OF ANY SEVERE AT THIS
TIME APPEARS WILL BE ALONG OR MORE LIKELY SOUTH OF THE IA/MO
BORDER. RAIN HIGHS WILL BE A CHALLENGE AS CLOUDS AND PRECIPITATION
MAY KEEP HIGHS IN THE UPPER 60S TO LOWER 70S FOR LATER SHIFTS TO
REASSESS. MOST RAINFALL RATES SHOULD BE LESS THAN A HALF TO THREE
QUARTERS OF AN INCH AN HOUR WHICH SHOULD NOT RESULT IN ANY WATER
ISSUES.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 224 PM CDT THU SEP 17 2015

FRIDAY NIGHT...RAIN WITH EMBEDDED THUNDER ALONG AND ESPECIALLY SOUTH
OF I-80 WILL MOVE EAST OF THE REGION BY MIDNIGHT. THE SOUTH 1/3 TO
1/2 OF THE REGION SHOULD PICK UP .75 TO 1.5 INCHES...WHICH SHOULD NOT
CAUSE ANY WATER ISSUES. MINS LOWER 50S NW TO NEAR 60 DEGREES IN SE
AS SKIES CLEAR BY SUNRISE AND NW WINDS OF 10 TO 20+ MPH.

SATURDAY THOUGH TUESDAY...SEASONABLY COOL WITH FAIR SKIES AND DRY
WITH BREEZY NW WINDS ON SATURDAY. HIGHS UPPER 60S TO MID 70S AND
LOWS 45 TO 55 WITH A GRADUAL WARMING TREND STARTING MONDAY.

WEDNESDAY AND THURSDAY...SLIGHTLY WARMER WITH A VERY LOW CHANCE OF
A LIGHT SHOWER WHICH MAY BE ABLE TO BE REMOVED BY LATER SHIFTS. HIGHS
MID TO UPPER 70S AND MINS MOSTLY IN THE LOWER TO MIDDLE 50S AS
LIGHT SOUTH WINDS DEVELOP.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1242 PM CDT THU SEP 17 2015

AT THE START OF THE 18Z PERIOD...THERE WILL BE AN AREA OF
THUNDERSTORMS THAT IS MOVE OVER EASTERN IOWA AND NORTHWEST
ILLINOIS. THIS AREA OF STORMS IS MOVING EAST QUICKLY...AND OFFERS
MAINLY A POTENTIAL FOR HEAVY RAIN AND LOWER VISIBILITIES IN THAT
HEAVY RAIN. CIGS ARE GENERALLY ABOVE 5000 FT. AFTER 19Z...THIS
ACTIVITY WILL HAVE MOVED EAST OF TERMINALS...BUT A LOW THREAT FOR
ISOLATED STORMS WILL CONTINUE THE REST OF TODAY...AND TONIGHT.
TONIGHT...THERE WILL BE ANOTHER CHANCE FOR WIDESPREAD
STORMS...WITH IFR VISIBILITY IN HEAVY RAIN...BUT CONFIDENCE ON
WHERE THIS COMPLEX FORMS IS NOT OVERLY YET. WINDS WILL BE VARIABLE
NEAR STORMS...BUT IN GENERAL SOUTH WINDS WILL DOMINATE THIS TAF
CYCLE.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...NICHOLS
SHORT TERM...NICHOLS
LONG TERM...NICHOLS
AVIATION...ERVIN
Hazardous weather outlook, Sep 17, 5:00 AM CDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
500 AM CDT THU SEP 17 2015

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-181000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
500 AM CDT THU SEP 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED STRONG AND POSSIBLY SEVERE STORMS ARE EXPECTED THIS
AFTERNOON AND EVENING ACROSS EASTERN IOWA INTO FAR NORTHWEST
ILLINOIS. THE STORM PREDICTION CENTER HAS PLACED A SLIGHT RISK OVER
THIS AREA. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND
DAMAGING WIND.

WIDESPREAD THUNDERSTORMS ARE LIKELY OVERNIGHT ACROSS THE ENTIRE
OUTLOOK AREA AS A COLD FRONT MOVES THROUGH THE REGION. THE MAIN
STORM THREAT WILL BE LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER ROUND OF THUNDERSTORMS ARE EXPECTED TO SPREAD ACROSS MUCH
OF THE OUTLOOK AREA FROM THE SOUTHWEST FRIDAY AFTERNOON AND NIGHT.
A FEW OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE
HAIL THE PRIMARY THREATS. LATEST INDICATIONS SUGGEST AREAS MORE
FAVORABLE FOR STRONG TO SEVERE STORMS WILL BE ACROSS EAST CENTRAL
AND SOUTHEASTERN IOWA...FAR NORTHEASTERN MISSOURI...AND INTO WEST
CENTRAL ILLINOIS FRIDAY EVENING. THE STORM PREDICTION CENTER HAS
PLACED A SLIGHT RISK FOR SEVERE WEATHER FOR FRIDAY GENERALLY
ALONG AN WEST OF A LINE FROM CEDAR RAPIDS IOWA...TO THE QUAD
CITIES...AND TO MACOMB IN WEST CENTRAL ILLINOIS.

HEAVY RAINFALL WILL BE MORE OF A WIDESPREAD THREAT BY FRIDAY
NIGHT...WITH 1 TO 2 INCHES OF ADDITIONAL RAINFALL POSSIBLE IN
AREAS THAT GET REPEATED THUNDERSTORMS. HIGH RAINFALL RATES MAY
PRODUCE PONDING OF WATER ON ROADS AND TEMPORARY URBAN FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

SHEETS/12

In the hours before

Special weather statement, Sep 17, 12:19 PM CDT, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1219 PM CDT THU SEP 17 2015

IAC115-139-183-171830-
LOUISA-MUSCATINE-WASHINGTON-
1219 PM CDT THU SEP 17 2015

...A STRONG THUNDERSTORM WILL AFFECT LOUISA...MUSCATINE AND
WASHINGTON COUNTIES...

AT 1219 PM CDT...A STRONG THUNDERSTORM WAS OVER AINSWORTH...OR 7
MILES EAST OF WASHINGTON...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MUSCATINE...WASHINGTON...WAPELLO...COLUMBUS JUNCTION...FRUITLAND...
AINSWORTH...GRANDVIEW...CONESVILLE...COLUMBUS CITY...LETTS...
CRAWFORDSVILLE...COTTER...WYMAN...FREDONIA...MARR PARK...ARDON...
HASKINS...WASHINGTON AIRPORT...FLAMING PRAIRIE PARK AND LOUISA COUNTY
FAIRGROUNDS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4137 9168 4142 9119 4134 9107 4130 9107
      4129 9109 4125 9111 4124 9111 4122 9109
      4115 9121 4119 9167
TIME...MOT...LOC 1719Z 271DEG 21KT 4130 9155

GIBBS
Local storm report, Sep 17, 12:23 PM CDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1223 PM CDT THU SEP 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1222 PM     HEAVY RAIN       WNW PARNELL             41.58N 92.01W
09/17/2015  M1.35 INCH       IOWA               IA   TRAINED SPOTTER

&&

DC
Local storm report, Sep 17, 12:32 PM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1232 PM CDT THU SEP 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1227 PM     HAIL             AINSWORTH               41.29N 91.55W
09/17/2015  M0.75 INCH       WASHINGTON         IA   TRAINED SPOTTER

            ALSO WITH HEAVY RAIN

&&

DC
Special weather statement, Sep 17, 1:04 PM CDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
104 PM CDT THU SEP 17 2015

IAC105-113-171845-
JONES-LINN-
104 PM CDT THU SEP 17 2015

...A STRONG THUNDERSTORM WILL AFFECT LINN AND JONES COUNTY...

AT 103 PM CDT...A STRONG THUNDERSTORM WAS NEAR ALBURNETT...OR 13
MILES NORTHEAST OF CEDAR RAPIDS...MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ANAMOSA...MARION...MONTICELLO...ROBINS...CENTRAL CITY...
SPRINGVILLE...ALBURNETT...PRAIRIEBURG...MORLEY...CENTER JUNCTION...
WHITTIER...VIOLA...LANGWORTHY...STONE CITY...WAUBEEK...PARIS...SCOTCH
GROVE...LAFAYETTE...HOWARD H CHERRY SCOUT RESERVATION AND LINN
COUNTY FAIRGROUNDS.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 29 AND 30.

LAT...LON 4209 9171 4221 9172 4229 9123 4217 9101
      4200 9122
TIME...MOT...LOC 1803Z 267DEG 30KT 4214 9155

GIBBS
Special weather statement, Sep 17, 2:16 PM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
216 PM CDT THU SEP 17 2015

ILC085-IAC061-097-172015-
JO DAVIESS-DUBUQUE-JACKSON-
216 PM CDT THU SEP 17 2015

...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT THE DUBUQUE AREA...

AT 214 PM CDT...A THUNDERSTORM WAS OVER PEOSTA...OR 9 MILES WEST OF
DUBUQUE...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.  HEAVY RAIN AND MINOR FLOODING WILL BE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
DUBUQUE...GALENA...ASBURY...DYERSVILLE...CASCADE...EPWORTH...EAST
DUBUQUE...FARLEY...PEOSTA...WORTHINGTON...LA MOTTE...MENOMINEE...
RICKARDSVILLE...SHERRILL...COUNCIL HILL...ST. DONATUS...CENTRALIA...
SAGEVILLE...BERNARD AND ZWINGLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4263 9070 4254 9064 4251 9064 4251 9030
      4229 9052 4231 9113 4251 9113 4266 9080
TIME...MOT...LOC 1914Z 259DEG 24KT 4245 9087

GIBBS
Special weather statement, Sep 17, 3:50 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
350 PM CDT THU SEP 17 2015

ILC015-085-IAC097-172130-
CARROLL-JO DAVIESS-JACKSON-
350 PM CDT THU SEP 17 2015

...A STRONG THUNDERSTORM WILL AFFECT CARROLL...JO DAVIESS AND
JACKSON COUNTIES...

AT 350 PM CDT...A STRONG THUNDERSTORM WAS OVER GREEN ISLAND...OR 16
MILES SOUTH OF GALENA...MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MOUNT CARROLL...SAVANNA...HANOVER...GREEN ISLAND...MASSBACH...CAMP
FAR HORIZONS...MISSISSIPPI PALISADES STATE PARK...WHITTON...WILLOW...
REECEVILLE...ELMOVILLE AND STOCKTON AIRPORT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4207 8992 4214 9038 4226 9038 4234 8994
TIME...MOT...LOC 2050Z 263DEG 19KT 4220 9031

GIBBS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 3:50 PM CDTSpecial Weather StatementDVNCarroll40 min
Sep 17, 5:40 PM CDTSpecial Weather StatementDVNStephenson20 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.